Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Feb 5, 2025, 4:13 AM MST for Uinta County, Wyoming. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2025, 4:13 AM MST (11:13 UTC)
- Expired
- Feb 5, 2025, 11:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2845 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
703 WWUS75 KSLC 051113 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 413 AM MST Wed Feb 5 2025 WYZ021-051800- /O.NEW.KSLC.HW.W.0001.250205T1113Z-250205T1800Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 413 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Southwest Wyoming. * WHEN...Until 11 AM MST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-051800- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Vernon, Tooele, and Grantsville 413 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Local gusts in excess of 60 mph possible near the Lake Point area. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roadways, including I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-052300- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Beaver, Cedar City, Delta, and Milford 413 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
1 follow-up statement
522 WWUS75 KSLC 051811 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1111 AM MST Wed Feb 5 2025 WYZ021-051915- /O.EXP.KSLC.HW.W.0001.000000T0000Z-250205T1800Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 1111 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across southwest Wyoming this morning. Wind gusts through the rest of the day should remain under 45 mph. $$ UTZ102-051915- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 1111 AM MST Wed Feb 5 2025 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the Tooele and Rush Valleys this morning and will continue to trend downward through the day. $$ UTZ115-122-052300- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Cedar City, Milford, Delta, and Beaver 1111 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Feb 4, 3:59 PM MST, 12 hours 14 minutes earlier.
Area forecast discussion, Feb 4, 3:59 PM MST, 12 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
359 PM MST Tue Feb 4 2025
.SYNOPSIS...Near record to record temperatures will continue
today. A disturbance far to the north will bring a cold front into
the region, bringing cooler temperatures. Another stronger storm
will impact the area Friday into Saturday.
&&
.SHORT TERM (Through 12Z Thursday)...Deep southwest flow remains
across the region this afternoon. A large, cold upper level low
remains off the Pacific Northwest coast. A shortwave trough
ejecting ahead of this low is currently crossing into the western
Great Basin. Another is ejecting across Utah this afternoon.
Ahead of this system, strong, gusty winds up to 55 mph continue
across the west central and southwestern portions of the state as
well as through the Tooele Valley. Isolated wind gusts in excess
of 40 mph are occurring in the Great Salt lake Desert and western
Juab County. A few gusts to 60 mph are possible, especially
overnight near Lake Point along I-80.
The shortwave trough ejecting across Utah this afternoon is
bringing scattered showers and even a few thunderstorms to
portions of northeastern Utah, mainly south of the Uintas. This
activity will gradually end through the evening.
As this shortwave trough continues to shift north and east into
Idaho and western Montana, a cold front will cross into northern
Utah Wednesday morning into early Wednesday afternoon. Strong,
gusty southerly winds will continue ahead of this front,
especially in the previously mentioned areas. Wind advisories
remain in effect for these locations through Wednesday afternoon.
Associated with this front a short period of precipitation is
expected, especially for the northern mountains. This correlates
with the best forcing remain well north of the area. Current
forecast is sitting around the 25th percentile of the
probabilistic NBM (though is largely the deterministic NBM
solution). CAMs have continued to show a shorter period of
precipitation, with the FV3 the outlier with a longer period of
precipitation. This event's bust potential is definitely on the
lower side. Current forecast is around 2 to 7 inches of snow for
the upper Cottonwoods.
Record temperatures are the other story. The Salt Lake City
Airport broke the high maximum temperature record for the day at
midnight and has currently tied the all-time February maximum
temperature record. The all-time record high minimum was set
Monday, though it is possible that this record could be set
slightly higher again tonight.
Current forecast temperatures overnight are based on a blend
between last night's "lows" and the NBM 95th percentile
temperatures.
Shortwave ridging will build into the area Thursday morning.
.LONG TERM (After 12Z Thursday)...The long-term period starts off
in zonal flow between storm systems, with relatively mild,
quiescent conditions. Light mountain showers are likely on
Thursday afternoon across the north thanks to lingering moisture,
though little to no accumulations are expected. Daytime highs on
Thursday will still be around 10-15 degrees above normal.
By Thursday night, moisture will begin to push in from the
southwest along a decaying atmospheric river that will be somewhat
blocked by the Sierra Nevada. As this moisture overspreads the
area, precipitation will gradually increase in coverage and
intensity, particularly across northern Utah, marking the start of
a more impactful storm system that will bring a strong cold front
and mountain snow to the area through Saturday.
In this warm-advection regime, temperatures will still be fairly
mild with high snow levels around 6000-7000ft and high density
snow in the mountains. Ensemble guidance suggests a broad brush of
40- 50kt southwesterly winds at 700-mb across western Utah, thus
expect yet another day of breezy winds across the area, with
orographic enhancement in favored areas such as Ben Lomond Peak.
A mid-level trough will then cross northern Utah Friday afternoon
through Friday night, bringing a strong surface cold front and
associated banded precipitation through the forecast area. Given
the strength of this baroclinic zone and synoptic lift overhead,
expect moderate to heavy precipitation rates along this frontal
passage. With snow levels plummeting, will need to monitor the low
chance for snow squalls, particularly in higher elevation valleys
such as the Wasatch Back. To further highlight the strength of
the front, ensemble guidance suggests 700-mb temperatures will
drop from around -3C down to -14C to -17C by early Saturday. Rain
will eventually transition to snow in most valleys, though only
minor accumulations are likely due to warm antecedent conditions
and drier air quickly moving in behind the front.
Regarding QPF, the forecast hasn't changed much, though still a
decent amount of spread remains. Broadly, northern mountains can
expect around 1-2" (12-24" of snow), with less than 0.50" across
the central and southern mountains. Valleys are also likely to see
around 0.25-0.75".
As dry air moves in behind the front, precipitation will largely
end by Saturday morning, with light mountain showers continuing
through the afternoon. This cool and dry air mass will persist
within overall northwest flow through the rest of the weekend into
next week. Model guidance suggests a few embedded waves through
this northwest flow, though there are still a wide range of
solutions as the forecast continues to evolve.
&&
.AVIATION...KSLC...VFR conditions with continued gusty southerly
winds prevail at KSLC through Wednesday morning. Overcast skies
persist into this evening, with increasing mid-level clouds
overnight ahead of a frontal passage bringing CIG reductions and
mountain obscurations mid-late morning Wednesday. Winds expected
to shift northwest behind this frontal passage, roughly between
18-21z.
.REST OF UTAH AND SOUTHWEST WYOMING...BLDU from continued gusty
southerly winds may bring VIS reductions downstream of dry desert
sinks through Wednesday afternoon. A weak cold front brings light,
mainly terrain-driven precipitation across far northern Utah and
southwest Wyoming. Winds shift out of the west-northwest behind
this frontal passage, roughly between 18-21z. For southern Utah,
expect clearing skies with dry conditions to prevail through the
period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 11 AM MST Wednesday for UTZ102.
Wind Advisory until 4 PM MST Wednesday for UTZ115-122.
WY...None.
&&
Kruse/Cunningham/Whitlam/Webber
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityNearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.